Corticosteriods /'Synacthen' — Scope | Disability forum

Corticosteriods /'Synacthen'

daleboy
daleboy Member Posts: 1 Listener
Hi there, im hoping i can find others who i can relate to. Im a 37 year old male. When i was very young i suffered from acute asthma. From the ages of 4 - 6 i was medicated with weekly injections of 'Synacthen' and then inhaled steriods there after. This would cause a state of too much cortisol. I believe ive suffered all my life since then and wanting to know why. These meds (corticosteriods) suppressed my growth and am still small. My main corcern is the damage its caused by brain. Poor memory,  cognitive issues, feeling incomplete, unable to relax, tense, and now my depression is servere. Antidepressants have never really helped. Can anyone relate to this? Does anyone know what possible damage (neurotransmitters/ receptors, hippocampal etc) and if these can be tested and be given which suitable course of action? Would an eeg with a tracer help? Do i have any chance of some sort of hope of repair and a future? T.i.a.

Comments

  • Ami2301
    Ami2301 Member, Community Co-Production Group Posts: 7,945 Disability Gamechanger
    Welcome to the community @daleboy Unfortunately we are not medical professionals therefore we cannot advise nor predict what can help/or what will happen. If any of our members have experienced something similar, then I'm sure they will share their experiences with you. Let us know if theres anything else we can help you with :)
    Disability Gamechanger - 2019
  • Chloe_Scope
    Chloe_Scope Scope Posts: 10,555 Disability Gamechanger
    Hi @daleboy, how are you doing?
    Scope

  • merge61
    merge61 Member Posts: 5 Listener
    I am 58 years old and have been on corticosteroids since I was 18 years old have you spoken to your GP about your concerns as there is certain blood tests your GP can do to measure your cortisol levels or can refer you to a consultant Endocrinologist who can carry out the tests as your cortisol levels are at there highest in the morning and taper off through out the day so the timing of the blood tests is an important aspect when determining results it is a complex area so needs a specialist, are you still on any steroids?.
  • katienewmedltd
    katienewmedltd Member Posts: 6 Listener
    edited March 2020
    Hi Daleboy. Have you had a little look at PEMF devices that could help you with the variety of symptoms you are experiencing including trouble relaxing, depression and cognitive issues. 
    [Advertising content removed by moderator]

Brightness